# SDR 98ZZZX1669

- Difficulty date: March 19, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Gibbs Service Center Inc, repair station VT3R931L
- Aircraft: N6360D
- Make and model: Cessna 172N
- Aircraft serial: 17272746
- System (JASC): 3211 · Main Landing Gear Attach Section
- Part: Bolt
- Part number: S21381
- Condition: Failed
- Location: Lt Mlg Mount
- Part time: 9,401 hours
- Stage of operation: LD
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING ROLL-OUT, PILOT LOST DIRECTIONAL CONTROL AND AIRCRAFT VEERED OFF RUNWAY INTO THE DIRT.  AFTER CONTACTING UNEVEN TERRAIN, THE LT MLG STRUT COLLAPSED AFT CAUSING DAMAGE TO LT MLG FAIRINGS, FUSELAGE, AND LT STABILIZER/ELEVATORS.  INSPECTION SHOWED THE P/N S2138-1 BOLT HAD BROKEN INSIDE STRUT ALLOWING STRUT TO ROTATE AFT.  METALLURGICAL ANALYSIS DETERMINED THE BOLT WAS PREVIOUSLY CRACKED.  SUBMITTER RECOMMENDED A SAFE LIFE LIMIT BE ESTABLISHED.
